kj_title

Kobe Journal of Medical Sciences, 1995

sI: Follow-up observation of a patient with left ventricular thrombus by echocardiography.

AU: Kawata-M; Araki-S; Adachi-K; Mukai-T; Ikoma-T

AD: Department of Cardiology and Surgery, Chibune Hospital, Osaka, Japan.

SO: Kobe-J-Med-Sci. 1995 Jun; 41(3): 63-70

ISSN: 0023-2513

PY: 1995

LA: ENGLISH

CP: JAPAN

AB: We report a case of left ventricular thrombus which caused systemic embolism during warfarin therapy. A 66-year-old man admitted to our hospital with intermittent loss of consciousness and incomplete palsy. The patient had a past history of cerebral infarction, hypertension and diabetes mellitus. Electrocardiography showed abnormal Q waves at II, III, and aVF. Echocardiography showed a mobile protruding thrombus at the left ventricular apex. Left ventricular cineangiography showed a filling defect at the left ventricle. Coronary angiography confirmed total occlusion of the right coronary artery and significant stenosis of the left coronary artery. After administration of warfarin, the patient suddenly fell down to the comatose state. His left arm became pale without pulsation. The thrombus in the left ventricle disappeared by echocardiography and systemic embolism was suspected. Thromboembolectomy from his left arm was performed. Two weeks after the day brain computed tomography showed low density area at the posterior lobe of the cerebrum. Although the eyesight of the patient was lost, he could stand and walk with some help two months later. This is a rare case of systemic embolism during warfarin therapy due to left ventricular thrombus whose process was constantly observed by echocardiography.


Published Bimonthly by Kobe University School of Medicine, Kobe, Japan